Texas, 2006Flash Flooding in Texas, July 26, 2006
July 26, 2006 · NWS CRP · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 26, 1:34 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 26, 1:34 PM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
234 PM CDT WED JUL 26 2006
.SHORT TERM (TONIGHT AND THURSDAY)...250HPA JET STREAK/VORTICITY
MAXIMUM EVIDENT OVER EASTERN MEXICO PER 19Z SATELLITE IMAGERY. SWATH
OF 700-300HPA DIFFERENTIAL VORTICITY ADVECTION IN ASSOCIATION WITH
THE LATTER FEATURE MOVES ACROSS THE REGION TONIGHT. SEA BREEZE
BOUNDARY WILL ALSO BE PRESENT THIS EVENING.
ADDITIONALLY...PERSISTENT MOISTURE CONVERGENCE AXIS ACROSS THE
NORTHERN COAST WILL GRADUALLY LIFT NORTH OVER THE NORTHERN COASTAL
BEND AND VICTORIA CROSSROADS REGION AND SERVE AS A FOCUSING
MECHANISM(ESPECIALLY FOR LOCALLY HEAVY RAIN). MOISTURE/INSTABILITY
WILL BE QUITE SUFFICIENT. WILL GRADE POPS FROM SLIGHT CHANCE WEST TO
HIGH-END CHANCE EAST. ANOTHER MID-LEVEL DISTURBANCE ADVANCES NORTH
ACROSS THE REGION ON THURSDAY. MOISTURE/INSTABILITY STILL ADEQUATE
BUT FORCING NOT QUITE AS STRONG. WILL GRADE POPS FROM SLIGHT CHANCE
WEST TO MID-GRADE CHANCE EAST. STIRRING WINDS WILL KEEP MINS ABOVE
CLIMATOLOGICAL NORMALS TONIGHT WITH MAXES SIMILAR TO TODAY/S
VALUES(FAR EAST RECOVERING AS CLOUDINESS WILL BE LESS IN THE
AFTERNOON).
&&
.MARINE...WILL CONTINUE WITH SCEC FOR THE BAYS AND SCA FOR THE
NEARSHORE/OFFSHORE WATERS AS STRONG LOW-LEVEL JET MIXES TO THE
SURFACE GIVEN UNSTABLE BOUNDARY LAYER. ISOLATED TO SCATTERED
CONVECTION IS ANTICIPATED WITH UPPER-LEVEL DISTURBANCES.
&&
.AVIATION...GENERAL MVFR CIGS CONDITIONS EXPECTED EAST OF INTERSTATE
37 AND HIGHWAY 77 FROM LATE THIS EVENING THROUGH THURSDAY MORNING.
AREAS OF MVFR CIGS WILL AFFECT THE COASTAL PLAINS THURSDAY MORNING
AS WELL. VFR CONDITIONS ARE EXPECTED WEST OF THE COASTAL PLAINS
THROUGH THE PERIOD. ISOLATED TO SCATTERED CONVECTION THROUGH THE
PERIOD WILL PRODUCE LOCALIZED MVFR/IFR CIGS/VSBYS...ESPECIALLY ALONG
AND EAST OF INTERSTATE 37 AND HIGHWAY 77.
&&
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...CONDITIONS WILL
CONTINUE TO QUIET DOWN THROUGH THE PERIOD AS DRIER AIR MOVES INTO
SOUTH TEXAS AND A WEAK UPPER RIDGE BEGINS TO DEVELOP. MOISTURE
VALUES STILL AOA 2 INCHES OVER THE RIO GRANDE PLAINS WITH MID LEVEL
THETA-E ADVECTION OCCURRING THURSDAY NIGHT...SO WILL MENTION A
SLIGHT CHANCE FOR PRECIP THERE. AFTER THAT...SHOULD SEE SOME SLIGHT
CHANCE/ISOLATED CONVECTION TYPICAL FOR THIS TIME OF YEAR ALONG THE
SEA BREEZE STARTING OFFSHORE AND ALONG THE COAST EARLY IN THE
MORNING AND MOVING INLAND DURING THE AFTERNOON HOURS. CONVECTION MAY
EVEN BE TOO ISOLATED TO MENTION BY SATURDAY...BUT STILL WILL
MAINTAIN IT ESPECIALLY OVER THE NORTHEAST AS PRECIP WATERS STAY JUST
BELOW 2 INCHES AND ALREADY IN FORECAST. WILL MAINTAIN A DRY FORECAST
SUNDAY THROUGH TUESDAY AS MOISTURE IS TOO LIMITED BUT COULD NOT RULE
OUT A MAVERICK SHOWER/STORM INLAND DURING THE DAYTIME. AT THIS
TIME...WILL KEEP A DRY FORECAST FOR WEDNESDAY. GFS IS SHOWING 2 INCH
PWATS HEADING TOWARD SOUTHERN CWFA BY LATE WEDNESDAY BUT AT THIS
TIME SINCE IT IS DAY 7 FORECAST WILL MAINTAIN IT DRY. OVERALL MOS
GUIDANCE WAS IN THE BALLPARK AND DID NOT SWAY TOO MUCH FROM THESE
NUMBERS OR FROM THE PREVIOUS FORECAST TEMP EXTREMES.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 79 92 77 93 76 / 30 30 20 20 10
VICTORIA 77 90 76 93 75 / 50 40 10 20 10
LAREDO 81 102 80 102 80 / 20 20 20 10 10
ALICE 78 97 75 97 74 / 30 30 10 20 10
ROCKPORT 81 91 79 92 79 / 50 40 20 20 20
COTULLA 78 98 75 99 75 / 20 20 20 10 10
KINGSVILLE 78 95 76 96 75 / 30 30 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
&&
BB/85...SHORT-TERM
GW/86...LONG-TERMHazardous weather outlook, Jul 26, 10:20 AM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1120 AM CDT WED JUL 26 2006
GMZ230-235-250-255-270-275-TXZ229>234-239>247-271030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1120 AM CDT WED JUL 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE NEARSHORE AND
OFFSHORE WATERS THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON TONIGHT.
HEAT INDICES WILL CLIMB TO BETWEEN 105 AND 109 DEGREES THIS
AFTERNOON FROM THE WESTERN COASTAL BEND TO THE RIO GRANDE PLAINS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
DRIER AIR WILL BEGIN TO MOVE INTO THE AREA ON THURSDAY AS A TROPICAL
DISTURBANCE MOVES TO THE NORTHEAST. AS A RESULT...JUST A SLIGHT
CHANCE OF THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG THE COAST
ASSOCIATED WITH THE SEABREEZE. NO SEVERE WEATHER IS EXPECTED.
AN UPPER LEVEL RIDGE WILL BEGIN TO MOVE INTO THE AREA AND
WILL FURTHER DECREASE THE CHANCE OF THUNDERSTORMS FRIDAY THROUGH
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TODAY.
87/98/85
In the hours before
Special weather statement, Jul 26, 2:51 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
351 PM CDT WED JUL 26 2006
TXZ231>234-241>247-271000-
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO...WOODSBORO...
PORT LAVACA...PORT OCONNOR...SEADRIFT
351 PM CDT WED JUL 26 2006
...AN UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED THUNDERSTORMS
WITH LOCALLY HEAVY RAIN TONIGHT...
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH COPIOUS TROPICAL
MOISTURE AND HIGH INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS
ACROSS THE COASTAL PLAINS...COASTAL BEND AND VICTORIA CROSSROADS
REGION TONIGHT.
BASIN AVERAGE RAINFALL AMOUNTS WILL RANGE BETWEEN 1/4 AND 1/2 INCH
WITH LOCALIZED AMOUNTS RANGING BETWEEN 1 AND 3 INCHES. WIDESPREAD
FLOODING IS NOT ANTICIPATED AT THIS TIME BUT PONDING OF ROADWAYS
AND UNDERPASSES IS POSSIBLE.
RESIDENTS IN THE COASTAL PLAINS...COASTAL BEND AND VICTORIA CROSSROADS
SHOULD STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...AND
TELEVISION FOR THE LATEST WEATHER INFORMATION REGARDING THIS
WEATHER EVENT.
BB
Special weather statement, Jul 26, 3:25 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT WED JUL 26 2006
TXZ240-262230-
DUVAL-
425 PM CDT WED JUL 26 2006
...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS 8 MILES WEST OF BENAVIDES...MOVING
SOUTHEAST AT 5 MPH. WINDS 30 TO 40 MPH AND PEA-SIZED HAIL ARE
EXPECTED WITH THESE STORMS.
PEOPLE IN SOUTHERN DUVAL COUNTY...INCLUDING THE CITY OF BENAVIDES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
TM
Flash Flood, Nueces
- When
- July 26, 4:30 PM CST to 5:30 PM CST
- Where
- Nueces County, 5 mi NE of Robstown
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Doppler radar estimated 2 to 3 inches of rainfall fell in a 1 to 2 hour time frame across northwest Nueces County. High water was reported at U.S. 77 and I-37. Standing water was reported on FM 624, between CR 83 an FM 666.
Flash Flood, Jim Wells
- When
- July 26, 5:00 PM CST to 6:00 PM CST
- Where
- Jim Wells County, Alice
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
2 to 3 inches of rainfall fell over the Alice area during a one hour period, resulting in Highway 44 at Flournoy Rd. (FM 1931) closed due to high water. Minor street flooding was observed elsewhere throughout the city.The Alice ASOS recorded 2.67 inches, and a COOP observer in Alice recorded 3.80 inches on the day.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 26 to 31, 2006$6.0 million · 1 event
- Damaging Winds in Kansas, July 26, 20061 injured · $130,000 · 104 kt wind · 8 events
- Tornadoes and Hail in Illinois, July 26, 2006$40,000 · F1 · 11 events
- Damaging Winds in Ohio, July 26, 2006$185,000 · 50 kt wind · 3 events
- Damaging Wind and High Wind in Utah, July 26, 20062 injured · $50,000 · 58 kt wind · 2 events
- Flash Flood in New Mexico, July 26, 2006$50,000 · 1 event
- Flash Flood and Damaging Wind in Connecticut, July 26, 2006$40,000 · 50 kt wind · 2 events
- Damaging Winds in Mississippi, July 26, 2006$40,000 · 53 kt wind · 2 events
- Flash Flooding in Arizona, July 26, 2006$40,000 · 2 events
- Tornado in Florida, July 26, 2006F1 · 1 event
- Damaging Wind in Iowa, July 26, 2006$30,000 · 61 kt wind · 1 event
- Flash Flood and Flood in Indiana, July 26 to 27, 2006$25,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527303, 5527302.